The Mathematical Institute, University of Oxford, Eprints Archive

Bifurcating spatially heterogeneous solutions in a chemotaxis model for biological pattern formation

Maini, P. K. and Myerscough, M. R. and Murray, J. D. and Winters, K. H. (1991) Bifurcating spatially heterogeneous solutions in a chemotaxis model for biological pattern formation. Bulletin of Mathematical Biology, 53 (5). pp. 701-719. ISSN 0092-8240

This is the latest version of this item.

[img]
Preview
PDF
1257Kb

Abstract

We consider a simple cell-chemotaxis model for spatial pattern formation on two-dimensional domains proposed by Oster and Murray (1989,J. exp. Zool. 251, 186–202). We determine finite-amplitude, steady-state, spatially heterogeneous solutions and study the effect of domain growth on the resulting patterns. We also investigate in-depth bifurcating solutions as the chemotactic parameter varies. This numerical study shows that this deceptively simple-chemotaxis model can produce a surprisingly rich spectrum of complex spatial patterns.

Item Type:Article
Uncontrolled Keywords:n/a
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:559
Deposited By:Philip Maini
Deposited On:11 Jan 2007
Last Modified:20 Jul 2009 14:22

Available Versions of this Item

Repository Staff Only: item control page